View Full Version : VERY Irritable Late Afternoon and Evening


Little Nut
05-26-16, 07:49 PM
Just wanted to give a heads up that I have been EXTREMELY IRRITABLE late afternoons and evenings for the last 5-6 days. I hope it will resolve itself over the next week or 2 and if not I can address a different way. I believe SSRI discontinuation syndrome has finally reared its head after several months when the dose hit 0. It seems the dexedrine addresses the brain zaps and irritability, but when I stop dosing with dexedrine and it wears off, the irritability kicks in.

I know this doesn't give me the right to be an obnoxious butthole, but at least you'll know my apology the next morning will be sincere. Regards, -LN.

PS What prompted this note was having to focus and fight back the very strong urge to do bodily harm to the neighbors excessive barking dogs and/or bodily harm to the neighbor. Up til now they had just been noisy dogs and the neighbors I wave to.

BellaVita
05-26-16, 07:51 PM
That sounds extremely unpleasant. :grouphug:

We're all very understanding around here, don't worry.

Take care and hope the discontinuation syndrome doesn't last too long.

AddAnxiousMe
05-27-16, 11:23 PM
Just wanted to give a heads up that I have been EXTREMELY IRRITABLE late afternoons and evenings for the last 5-6 days. I hope it will resolve itself over the next week or 2 and if not I can address a different way. I believe SSRI discontinuation syndrome has finally reared its head after several months when the dose hit 0. It seems the dexedrine addresses the brain zaps and irritability, but when I stop dosing with dexedrine and it wears off, the irritability kicks in.

I know this doesn't give me the right to be an obnoxious butthole, but at least you'll know my apology the next morning will be sincere. Regards, -LN.

PS What prompted this note was having to focus and fight back the very strong urge to do bodily harm to the neighbors excessive barking dogs and/or bodily harm to the neighbor. Up til now they had just been noisy dogs and the neighbors I wave to.

It really makes me angry that the companies who developed these drugs (and the doctors who prescribe them) never mentioned how severe the withdrawal can be. I was on tricyclic antidepressants and MAOIs before I was put on SSRI type medicines and never had any problems at all stopping them. I was put on my first serotonergic medicine in 1992 and have been on several since then. I have only ever had symptoms from missing doses sometimes and they were horrible. I don't know that I'll ever be able to come off of these meds because of my history of severe panic disorder and depression, but it angers me that I may not be able to come off of them because of the severity of the "discontinuation syndrome". It's well known that some people cannot successfully come of of these meds. Some have success by switching to long acting Prozac and then weaning off of that.
Hang in there, Little Nut. I hope you make it through this and live well without the medicine.

Little Nut
05-27-16, 11:29 PM
Thx Bella and Add. My goal is to see if anything else is still hanging around with just Dexedrine. Thx for the tip on Prozac Add. -LN

AddAnxiousMe
05-28-16, 11:44 AM
Hi LN, I was curious about what AD you are weaning off of and how long you were on it? Did you have success in the past coming off of ADs? My brother tried coming off of Effexor a couple of times. He did actually get off of it but said he felt the same anger and had other problems even after being off of it for a while. He would go back on just to get relief, but he didn't know if it was his old depression/anxiety problems coming back or if it was extended AD withdrawal. I have heard people say it can take months or years to feel completely well from the withdrawals and others who seem to only go through about a month of misery. I guess it's all individual, but it does make you wonder why there is such a variation. I know that the steady use of any psych medication usually causes the down-regulation of one or more NT receptors and that it takes time for those receptors to be replenished. In fact, I read an article where they studied the use of a low dose bezno blocker on people who had withdrawn from benzos but were experiencing prolonged withdrawal effects. Paradoxically, instead of making the patients feel worse, the benzo blocker alleviated their symptoms. They hypothesized that since the patients were most likely low on benzo receptors, that by blocking some of the ones they had left it caused the brain to upregulate (make more receptors) more quickly. But I haven't seen any other studies of using receptor blocking meds to help in the withdrawal of any other psych meds, or of making that benzo blocking method an acceptable treatment.
Anyway, I hope you're feeling better:).

Little Nut
05-28-16, 12:28 PM
zoloft, 7 yrs, 150-200 mg/d. Had been at 150mg/d for several years. Tried a quick weaning to see if problems and there was. When I hit 0 mg/d for a couple of days I had these same issues, but had just switched to Dex. So I went to 100mg/d for 1+ month, then 50 mg/d for 1+month w/o much if any issues. Went to 0 mg/d last Thursday. Going to see if I can tough it our for a couple of weeks and reassess.

The irritability is later in the day. Upon waking in AM, brain zaps (i quess) and low mood/motivation. ~1 hr after 1st, and sometimes 2nd, dose I am good. Whether symptoms are from discontinuation or reemergence, I'll reassess. If improving I'll tough it out longer to reassess, if getting worse, I think I will start back at 50 mg/d until symptoms resolve and continue taper. This was main reason I decided to discontinue the Zoloft to see if any and which issues are still present and plan accordingly. FTR (<-- For the Record, Fluff), All of this is within boundaries agreed to with my Doc. He gives me alot of latitude, I just update him as I feel necessary. Thx For Asking AAM, -LN

Little Missy
05-28-16, 12:33 PM
Hi LN, I was curious about what AD you are weaning off of and how long you were on it? Did you have success in the past coming off of ADs? My brother tried coming off of Effexor a couple of times. He did actually get off of it but said he felt the same anger and had other problems even after being off of it for a while. He would go back on just to get relief, but he didn't know if it was his old depression/anxiety problems coming back or if it was extended AD withdrawal. I have heard people say it can take months or years to feel completely well from the withdrawals and others who seem to only go through about a month of misery. I guess it's all individual, but it does make you wonder why there is such a variation. I know that the steady use of any psych medication usually causes the down-regulation of one or more NT receptors and that it takes time for those receptors to be replenished. In fact, I read an article where they studied the use of a low dose bezno blocker on people who had withdrawn from benzos but were experiencing prolonged withdrawal effects. Paradoxically, instead of making the patients feel worse, the benzo blocker alleviated their symptoms. They hypothesized that since the patients were most likely low on benzo receptors, that by blocking some of the ones they had left it caused the brain to upregulate (make more receptors) more quickly. But I haven't seen any other studies of using receptor blocking meds to help in the withdrawal of any other psych meds, or of making that benzo blocking method an acceptable treatment.
Anyway, I hope you're feeling better:).

What is a benzo blocker?

AddAnxiousMe
05-28-16, 01:02 PM
What is a benzo blocker?

Hi LM, It's a drug called Flumazenil that is used for benzodiazepine overdoses. They did a study using very low doses of it on people that were post benzodiazepine withdrawal and it seemed to help some of them with residual symptoms. I haven't seen anything further on it, maybe they ran into some problems that prevented them from pursuing it.
I only mentioned it because I wondered about drug called cyproheptadine. It's an antihistamine that also blocks serotonin receptors. It is sometimes used occasionally for people on SSRIs that experience sexual problems. The only problem is, it's very sedating and people would usually fall asleep before sexual activity:lol:. But I wondered if a very low dose could help people who have withdrawn from SSRIs but have prolonged problems. I am not a doctor or biologist, this is just me wondering out loud:D.